Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Starting Meds
Jan 10, 2006

I started meds on December 7, 2005. About a week later, I did something, a one time thing, and that was I smoked crack/cocaine. It was the spur of the moment, one of my friends had it. But i started my meds then a week went by and I had no side effects, then after that night I had smoke crack/cocaine,I started getting real bad side effects, such has really bad side pains, diarrhea, acid reflux, etc. I just want to know that if the crack/cocaine was the cause of my side effects, and if it did anything to alter the medication?

Response from Dr. Conway

I would need to know what the medications were, to see if the side effects were even likely or possible with these agents. The effects you describe are also commonly seen as opioid withdrawal symptoms, so I might consider this as a possibility. Otherwise, there is no clear interaction between cocaine and any of the antiretrovirals we commonly prescribe to exacerbate any symptoms that might occur. You should probably see your doctor to make sure there is nothing more serious going on, but it may be that everything will just go away over a few days, and you will be reassured.



Previous
Cryptococcal Meningitis
Next
definition of night sweats

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement